Toggle Main Menu Toggle Search

Open Access padlockePrints

Probabilistic models for particle and scalar transport in fluctuating flows: An evaluation of simple closure approximations

Lookup NU author(s): Dr David Swailes


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


A generalized Fokker-Planck equation is used to describe the transport of discrete particles and fluid-points in fluctuating flows. Simple closure approximations for this equation are considered which allow free-field analytic solutions to be constructed. Results based on these solutions are compared with those obtained from simulation of the underlying, non-Markovian particle and fluid-point trajectories. The work validates the form of the generalized Fokker-Planck equation, and demonstrates the effectiveness of using models based on this equation to study such transport. © 1999 Elsevier Science B.V. All rights reserved.

Publication metadata

Author(s): Swailes DC; Darbyshire KFF

Publication type: Review

Publication status: Published

Journal: Physica A: Statistical Mechanics and its Applications

Year: 1999

Volume: 262

Issue: 3-4

Pages: 307-327

Print publication date: 15/01/1999

ISSN (print): 0378-4371

ISSN (electronic): 1873-2119


DOI: 10.1016/S0378-4371(98)00442-7